Addiction: Substance Abuse Community
W/D
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

W/D

I switched doctors due to my former one retiring and was used to taking (1 - 2) 5 mg/vicoden a day for my back during the past 3 years as I'm NOT up for steriod treatments and/or back surgery.  I saw my new dr. a couple of times and currently get massages and some chiropractic relief (and tried expensive accupuncture as an alternative) for my back & headaches as well.  Imagine my surprise when I called for a vicoden prescription refill (I've had one so far from this office) and his nurse spoke to me like I was a hard core addict and gruffly announded that "vicoden is inappropriate for muscular skeletal pain" ...!  While it would be optimal to free myself of being on ANYTHING, I felt like the dr. and she didn't have a real grip on my medical history (even getting an antibiotic for a past sinus condition was a problem).    She then asked me to come in again to talk w/ the Dr.  These office chats are starting to feel like a quick & easy $$$ office visits for this guy.  I'm pretty disgusted so I simply took things back into my own hands and am trying to use only ibuprofen although I do feel very depressed, no GI symptoms, but also feel cold.  Wonder of wonders though, my back feels better and the headaches aren't as bad!  How long til I feel like myself again?    
Related Discussions
  • W/D (2 replies):
    I switched doctors due to my former one retiring and was...[more]
2 Comments Post a Comment
Blank
222369_tn?1274478235
Honestly, only you will know when you get to feeling better. Sorry there's no set answer. Some people come off of 10mg a day habits and take weeks..some come off of 150mg or higher habits and feel better in 10 days. Withdrawals are weird things. My guess is that with your very low withdrawal symptoms so far, you should be back feeling OK within 2 weeks max...this is all dependent on your prior depression levels of course. Some people have depression before the wd's and have to fight it afterwards. There's some info on my profile page that may be of help..just click on the blue Ga Guy link to the left of this post.
Blank
Avatar_n_tn
Well, it's been almost a week and  half and outside of a nasty bout of sinusitis, I feel alot better!  Not that I don't crave one of the vicoden for taking the edge off, so to speak, but hey, my energy levels coming back are well worth the craving.  
Thanks for responding to my post...hope you are well.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Addiction Answerers
Avatar_m_tn
Blank
weaver71
Other
Avatar_f_tn
Blank
Krissy_123
Canada, AB
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4522800_tn?1405696702
Blank
VICourageous
ID
10720611_tn?1417365177
Blank
NeverAgain127
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN